Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 366, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 29, 2001, 6:09 PM CDT for Searcy County, Arkansas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 29, 2001, 6:09 PM CDT (23:09 UTC)
- Expired
- Aug 29, 2001, 6:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Searcy County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 6:25 PM CDT | Hail 0.75 | Harriet, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1440 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
482 WUUS54 KLZK 292310 SVRLIT ARC129-292345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 609 PM CDT WED AUG 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEARCY COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 645 PM CDT * AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BEGLEY...OR ABOUT 7 MILES EAST OF MARSHALL...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LONE PINE AND MORNING STAR AROUND 625 PM CDT HARRIET AROUND 630 PM CDT COZAHOME AROUND 645 PM CDT && THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3607 9271 3582 9257 3586 9242 3606 9243 $$ 54
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:25 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 29, 3:25 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 325 PM CDT WED AUG 29 2001 PROBLEM TODAY IS THE CHANCES OF PRECIPITATION AND AMOUNT OF RAIN STARTING TONIGHT. ABUNDANT TROPICAL MOISTURE WILL RETURN TO ARKANSAS OVER THE NEXT COUPLE OF DAYS ON THE BACK SIDE OF HIGH PRESSURE OVER THE SOUTHEAST U.S. A SHORT WAVE WILL MOVE SLOWLY THROUGH THE LONGWAVE TROUGH CENTERED OVER EASTERN CANADA BRINGING CHANCES OF RAIN TO THE ENTIRE AREA. A COLD FRONT CURRENTLY OVER THE NORTHERN PLAINS WILL SLOWLY MAKE ITS WAY TO SOUTHERN MISSOURI ON SATURDAY AND THROUGH ARKANSAS ON SUNDAY. CHANCES OF RAIN WILL CONTINUE UNTIL THIS FRONT BRINGS DRIER AND COOLER AIR TO THE AREA. LOWEST POPS WILL BE IN THE NORTH WITH HIGHEST POPS IN THE SOUTH. AVN MODEL HAS INITIALIZED WELL AND TENDS TO TAKE THE BULK OF THE PRECIPITATION THROUGH THE SOUTHEAST HALF OF THE STATE. SOUTHERN SECTIONS WILL SEE THE MOST RAIN...AND IT COULD BE HEAVY AT TIMES ON THURSDAY. LATEST PRECIPITABLE WATER VALUE IS 1.36 INCHES. UP TO 1 INCH OF RAIN ON AVERAGE COULD FALL ACROSS THE SOUTH SECTIONS ON THURSDAY. MOISTURE DECREASES SOMEWHAT ON FRIDAY BUT STILL 80 PERCENT RH ACROSS ARKANSAS. NGM MOS TEMPERATURES LOOK GOOD. WILL STAY CLOSE TO THESE. WILL STAY CLOSER TO MAV POPS HOWEVER. .LIT...NONE. 51
In the hours before
Local storm report, Aug 29, 3:50 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT WED AUG 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM 5 NW DEER AR 0.88 INCH HAIL
08/29/01 NEWTON REPORTED BY
PUBLIC.
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 1:43 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 32 min |
| Aug 29, 2:27 PM CDT | Flash Flood Warning | LZK | Newton | 118 min |
| Aug 29, 5:53 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 37 min |
| Aug 29, 6:41 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.